zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Banach operator pairs and common fixed points in hyperconvex metric spaces. (English) Zbl 1235.54037
This paper is concerned with de Marr’s result on the existence of a common fixed point for an arbitrary family of symmetric Banach operator pairs in hyperconvex metric spaces without assuming compactness [R. DeMarr, Pac. J. Math. 13, 1139–1141 (1963; Zbl 0191.14901)]. It is based on the very recent work of J.-R. Chen and Z.-K. Li [Nonlinear Anal., Theory Methods Appl., Ser. A, Theory Methods 74, No. 10, 3086–3090 (2011; Zbl 1252.47054)]. Necessary and sufficient conditions for an invertible semigroup of isometric mappings in hyperconvex metric spaces to have a common fixed point are given. Moreover, some results on invariant approximations for Banach operator pairs in hyperconvex metric spaces are also discussed.
MSC:
54H25Fixed-point and coincidence theorems in topological spaces
47H20Semigroups of nonlinear operators
47H09Mappings defined by “shrinking” properties
54E40Special maps on metric spaces
41A65Abstract approximation theory
References:
[1]Demarr, R.: Common fixed points for commuting contraction mappings, Pacific J. Math. 13, 1139-1141 (1963) · Zbl 0191.14901
[2]Browder, F. E.: Nonexpansive nonlinear operators in a Banach space, Proc. natl. Acad. sci. USA 54, 1041-1054 (1965) · Zbl 0128.35801 · doi:10.1073/pnas.54.4.1041
[3]Khamsi, M. A.; Lin, M.; Sine, R.: On the fixed points of commuting nonexpansive maps in hyperconvex spaces, J. math. Anal. appl. 168, 372-380 (1992) · Zbl 0767.54039 · doi:10.1016/0022-247X(92)90165-A
[4]Espinola, R.; Hussain, N.: Common fixed points for multimaps in metric spaces, Fixed point theory appl. 2010 (2010) · Zbl 1188.54016 · doi:10.1155/2010/204981
[5]Chen, J.; Li, Z.: Banach operator pair and common fixed points for nonexpansive maps, Nonlinear anal. (2011)
[6]Aronszajn, N.; Panitchpakdi, P.: Extensions of uniformly continuous transformations and hyperconvex metric spaces, Pacific J. Math. 6, 405-439 (1956) · Zbl 0074.17802
[7]Sine, R. C.: On linear contraction semigroups in sup norm spaces, Nonlinear anal. 3, 885-890 (1979) · Zbl 0423.47035 · doi:10.1016/0362-546X(79)90055-5
[8]Soardi, P.: Existence of fixed points of nonexpansive mappings in certain Banach lattices, Proc. amer. Math. soc. 73, 25-29 (1979) · Zbl 0371.47048 · doi:10.2307/2042874
[9]Aksoy, A. G.; Khamsi, M. A.: Nonstandard methods in fixed point theory, (1990) · Zbl 0713.47050
[10]Espinola, R.; Khamsi, M. A.: W.a.kirkb.simsintroduction to hyperconvex spaces, Handbook of metric fixed point theory (2001) · Zbl 1029.47002
[11]Khamsi, M. A.; Kirk, W. A.: An introduction to metric spaces and fixed point theory, (2001)
[12]Chen, J.; Li, Z.: Common fixed points for Banach operator pairs in best approximation, J. math. Anal. appl. 336, 1466-1475 (2007) · Zbl 1128.47050 · doi:10.1016/j.jmaa.2007.01.064
[13]Hussain, N.: Common fixed points in best approximation for Banach operator pairs with ciric type I-contractions, J. math. Anal. appl. 338, 1351-1362 (2008) · Zbl 1134.47039 · doi:10.1016/j.jmaa.2007.06.008
[14]Pathak, H. K.; Hussain, N.: Common fixed points for Banach operator pairs with applications, Nonlinear anal. 69, 2788-2802 (2008) · Zbl 1170.47036 · doi:10.1016/j.na.2007.08.051
[15]Lin, M.; Sine, R. C.: Retractions on the fixed point set of semigroups of nonexpansive maps in hyperconvex spaces, Nonlinear anal. 15, 943-954 (1990) · Zbl 0747.47045 · doi:10.1016/0362-546X(90)90077-T
[16]Belluce, L. P.; Kirk, W. A.: Fixed-point theorems for families of contraction mappings, Pacific J. Math. 18, 213-217 (1966) · Zbl 0149.10701
[17]Bruck, R. E.: A common fixed point theorem for a commuting family of nonexpansive mappings, Pacific J. Math. 53, 59-71 (1974) · Zbl 0312.47045
[18]Jungck, G.: Commuting mappings and fixed points, Amer. math. Monthly 83, 261-263 (1976) · Zbl 0321.54025 · doi:10.2307/2318216
[19]Lim, T. C.: A fixed point theorem for families of nonexpansive mappings, Pacific J. Math. 53, 487-493 (1974) · Zbl 0291.47032
[20]Huneke, J. P.: On common fixed points of commuting continuous functions on an interval, Trans. amer. Math. soc. 139, 371-381 (1969) · Zbl 0175.34502 · doi:10.2307/1995330
[21]Jungck, G.: Common fixed point theorems for compatible self maps of Hausdorff topological spaces, Fixed point theory appl. 2005, 355-363 (2005) · Zbl 1118.54023 · doi:10.1155/FPTA.2005.355
[22]Khamsi, M. A.: KKM and Ky Fan theorems in hyperconvex metric spaces, J. math. Anal. appl. 204, 298-306 (1996) · Zbl 0869.54045 · doi:10.1006/jmaa.1996.0438
[23]Espinola, R.; Kirk, W. A.: Fixed point theorems in R-trees with applications to graph theory, Topology appl. 153, 1046-1055 (2006) · Zbl 1095.54012 · doi:10.1016/j.topol.2005.03.001
[24]Baillon, J. B.: Nonexpansive mappings and hyperconvex spaces, Contemp. math. 72, 11-19 (1988) · Zbl 0653.54021
[25]Al-Thagafi, M. A.: Common fixed points and best approximation, J. approx. Theory 85, 318-323 (1996) · Zbl 0858.41022 · doi:10.1006/jath.1996.0045
[26]Jungck, G.; Hussain, N.: Compatible maps and invariant approximations, J. math. Anal. appl. 325, 1003-1012 (2007) · Zbl 1110.54024 · doi:10.1016/j.jmaa.2006.02.058
[27]Pathak, H. K.; Hussain, N.: Common fixed points for P-operator pair with applications, Appl. math. Comput. 217, 3137-3143 (2010)
[28]Khan, A. R.; Akbar, F.: Best simultaneous approximations, asymptotically nonexpansive mappings and variational inequalities in Banach spaces, J. math. Anal. appl. 354, 469-477 (2009) · Zbl 1179.47046 · doi:10.1016/j.jmaa.2009.01.007